MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 3 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 3 8MM; TEMPLATE
Model Number 00584102308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure, when the surgeon inserted the zuk size 3x8mm insert trial, it cracked internal to patient.The procedure was finished using a smith and nephew back up device, with no surgical delay and no injury to the patient.
 
Additional Manufacturer Narrative
The device, intended for used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is cracked and has signs of wear and tear from use., a review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.According to clinical/medical investigation, this case reports the trial insert broke inside the patient.Per email communication, the procedure was completed using a backup device, with no surgical delay and no injury to the patient.Therefore, since no patient harm is alleged, no further assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 3 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10433527
Report Number1020279-2020-04094
Device Sequence Number14018017
Product Code HWT
UDI-Device Identifier00885556619445
UDI-Public00885556619445
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102308
Device Catalogue Number00584102308
Device Lot Number60204216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;